MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL NITINOL BASKET V; SINGLE USE RETRIEVAL BASKET

AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL NITINOL BASKET V; SINGLE USE RETRIEVAL BASKET
Model Number FG-V451P
Medical Device Problem Codes Entrapment of Device (1212); Separation Failure (2547)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information was requested from the customer including further patient impact and the cause of the delay in reporting the event, but no response was received at the time of report.The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that during a therapeutic endoscopic retrograde cholangiopancreatography involving complex anatomy, the single use retrieval nitinol basket v did not break at the predetermined breaking point; as a result, the stone could not be fragmented, and the basket remained inside the patient.The procedure was prolonged by greater than or equal to 30 minutes.On (b)(6) 2025, the patient underwent another procedure, during which both the basket that had remained inside the patient and the stone were successfully removed.There were no reports of further patient harm.
 
Event or Problem Description
It was reported that the endoscopic retrograde cholangiopancreatography procedure was delayed by 57 minutes.Propofol intravenous sedation was administered; however, no complications arose from the prolonged sedation.A two-stage procedure was necessary.The detached basket did not need to be surgically removed but could be mechanically mobilized in a second procedure and removed completely without complications.The hospital stay was prolonged, and antibiotics were required for a total of 7 days.The patient's condition after the second procedure was unremarkable.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information received from the customer and the results of the final investigation.Updated fields: b2, b5, h2, h6, h11 based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE RETRIEVAL NITINOL BASKET V
Common Device Name
SINGLE USE RETRIEVAL BASKET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key24786826
Report Number9614641-2026-00352
Device Sequence Number12295516
Product Code LQR
UDI-Device Identifier04953170395321
UDI-Public04953170395321
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K170811
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-V451P
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2026
Supplement Date Received by Manufacturer04/09/2026
Initial Report FDA Received Date04/05/2026
Supplement Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown